Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 152, NWS Kansas City, MO

June 1, 2011Leavenworth County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2011, 8:42 PM CDT for Leavenworth County, Kansas. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 8:42 PM CDT (01:42 UTC)
Expired
Jun 1, 2011, 9:15 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:42 PM CDTHAIL 1.5Tonganoxie, KS
Jun 1, 9:06 PM CDTTSTM WND GST 703 Nw Basehor, KS
Jun 1, 9:07 PM CDTTSTM WND DMG3 Nw Basehor, KSTWO 70 FOOT OAK TREES KNOCKED DOWN.
Jun 1, 9:07 PM CDTHAIL 1.752 Nw Basehor, KS
Jun 1, 9:07 PM CDTHAIL 1.753 Nw Basehor, KS
Jun 1, 9:10 PM CDTTSTM WND GST 604 Nw Basehor, KSTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS53 KEAX 020142
SVREAX
KSC103-020215-
/O.NEW.KEAX.SV.W.0152.110602T0142Z-110602T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...

* UNTIL 915 PM CDT

* AT 837 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND
  GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR TONGANOXIE...AND
  MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BASEHOR AND JARBALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3925 9502 3914 9490 3908 9508 3914 9514
TIME...MOT...LOC 0142Z 228DEG 11KT 3911 9506
WIND...HAIL 60MPH 1.75IN

$$

DEROCHE
2 follow-up statements
759 
WWUS53 KEAX 020156
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT WED JUN 1 2011

KSC103-020215-
/O.CON.KEAX.SV.W.0152.000000T0000Z-110602T0215Z/
LEAVENWORTH KS-
856 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LEAVENWORTH COUNTY UNTIL 915 PM CDT...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH...AND GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED 4 MILES 
WEST OF BASEHOR...MOVING NORTHEAST AT 15 MPH.

IN ADDITION...AT 837 PM...TRAINED WEATHER SPOTTERS REPORTED GOLF 
BALL SIZED HAIL IN TONGANOXIE.

LOCATIONS IMPACTED INCLUDE...
  BASEHOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3918 9510 3925 9502 3914 9490 3910 9502
TIME...MOT...LOC 0155Z 232DEG 12KT 3914 9500
WIND...HAIL 60MPH 1.75IN

$$

DEROCHE
272 
WWUS53 KEAX 020204
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT WED JUN 1 2011

KSC103-020215-
/O.CON.KEAX.SV.W.0152.000000T0000Z-110602T0215Z/
LEAVENWORTH KS-
904 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LEAVENWORTH COUNTY UNTIL 915 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR
BASEHOR...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL LEAVENWORTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF 
GOLF BALLS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3916 9492 3912 9500 3917 9505 3923 9500
TIME...MOT...LOC 0203Z 216DEG 9KT 3917 9499
WIND...HAIL 60MPH 1.75IN

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:30 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 6:30 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED JUN 1 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/300 PM CDT WED JUN 1 2011/
A WEAK WARM FRONT STRETCHING FROM MHK KANSAS SOUTHWEST TO SOUTHERN
MISSOURI MARKS THE LEADING EDGE OF A HIGHLY UNSTABLE AIR MASS. STRONG
THUNDERSTORMS WERE DEVELOPING ALONG THE LEADING EDGE OF THIS
BOUNDARY. FOR THE MOST PART...THE STORMS HAVE BEEN BELOW SEVERE
LIMITS DUE TO WEAK SHEAR. A FEW STORMS MAY PRODUCE MARGINALLY SEVERE
HAIL AND DAMAGING WINDS...ESPECIALLY DUE TO THE PULSE NATURE OF THE
CONVECTION. THE BOUNDARY WILL LIFT NORTHEAST THROUGH THE NIGHT WITH
THE CONVECTION TO SLOWLY SPREAD NORTHEAST INTO WESTERN MISSOURI.
STORMS MAY TEND TO DIMINISH TOWARD SUNSET.

HOWEVER...WEAK ISENTROPIC LIFT MAY REGENERATE OR MAINTAIN CONVECTION
ACROSS NORTHERN MISSOURI TONIGHT WITH MUCAPES AROUND 2000 J/KG.
ALTHOUGH SHEAR WILL BE WEAK...A FEW STORMS MAY PRODUCE SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

THE ISENTROPIC LIFT WILL END ACROSS NORTHERN MISSOURI THURSDAY
MORNING WITH A MID LEVEL CAP SPREADING EAST INTO MISSOURI AS THE
UPPER RIDGE BUILDS INTO THE PLAINS. THIS SHOULD PRECLUDE ADDITIONAL
CONVECTION THROUGH AT LEAST FRIDAY.

OTHERWISE...TEMPERATURES WILL CONTINUE TO WARM THROUGH FRIDAY WITH
HEAT INDICES APPROACHING 100 DEGREES ON FRIDAY.

DB

MEDIUM RANGE (SAT-WED)...

DEVELOPING MID-ATLANTIC BLOCKING WILL ALLOW THE SYNOPTIC FLOW
PATTERN TO SLOW SIGNIFICANTLY OVER MUCH OF THE CONUS AS WE MOVE
INTO AND THROUGH THE MEDIUM RANGE FORECAST. LONG RANGE MODELS REMAIN
IN REASONABLE AGREEMENT ALLOWING A SUMMERLIKE UPR RIDGE TO DEVELOP
OVER THE CONUS.  CONDITIONS UNDER THIS RIDGE WILL BE TYPICAL TO
THOSE OF JULY...WITH THE 588 DM RIDGE SUPPORTING UPR 80S TO LOWER
90S EACH AFTERNOON.  A HIGHER SPIKE IN TEMPERATURES WILL BE
PREVENTED BY THE RETURN OF RATHER OPPRESSIVE HUMIDITY VALUES AS
DEWPOINTS CLIMB INTO THE UPPER 60S TO 70S EACH AFTERNOON THANKS IN
PART TO INCREASING EVAPOTRANSPIRATION.  HEAT INDEX READINGS MAY
CLIMB INTO THE MIDDLE TO UPR 90S.

REGARDING PRECIPITATION CHANCES...FORECAST SOUNDINGS CONTINUE TO
SUGGEST MODEST CAPPING WHICH SHOULD PREVENT PRECIPITATION FOR MUCH
OF THE AREA INTO NEXT WEEK.  HOWEVER THE DEGREE OF SHORTWAVE ENERGY
TRAPPED UNDER THE RIDGE...TYPICALLY A POOR FORECAST FOR MEDIUM RANGE
MODELS...IS EXPECTED TO VARY FROM MODEL RUN TO MODEL RUN.  ANY
SHORTWAVE TRAPPED UNDER THE RIDGE GIVEN THE WEAK FLOW COULD PRODUCE
SCT DIURNAL TSRA BY NEXT WEEK.

DUX

&&

.AVIATION...

FOR THE 00Z TAFS...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS
OVER NORTHEAST AND EAST CENTRAL KS WILL MOVE SLOWLY EAST THIS
EVENING AND AFFECT KMCI/KMKC. IT APPEARS THE NORTHERN-MOST CLUSTER
OF STORMS WILL PASS JUST SOUTH OF KSTJ. THIS ACTIVITY SHOULD WEAKEN
AS IT PASSES THROUGH AND SHOULD EXIT THE TERMINALS A COUPLE HOURS
INTO THE FORECAST. EXCEPT FOR NW MO...SHOULD THEN EXPECT DRY AND VFR
CONDITIONS FOR THE REST OF THE PERIOD. HAVE SOME CONCERN THAT
BUILDING CONVECTION NOW MOVING INTO NORTH CENTRAL KS COULD ROLL EAST
OVERNIGHT AND PASS CLOSE TO KSTJ DURING THE PRE-DAWN HOURS. WILL
INSERT VCTS TO DENOTE THIS POSSIBILITY.

SURFACE PRESSURE GRADIENT TIGHTENS UP ON THURSDAY AND EXPECT TO SEE
GUSTY SOUTHERLY WINDS FROM MID MORNING THROUGH THE END OF THE
FORECAST.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 1, 6:57 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT WED JUN 1 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
657 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO WEAKEN AS THEY TRACK EAST THROUGH
EASTERN KANSAS AND WEST CENTRAL MISSOURI DURING THE FIRST PART OF
THIS EVENING. A SECOND AREA OF THUNDERSTORMS OVER NORTH CENTRAL
KANSAS WILL ALSO MOVE EAST AND LIKELY HOLD TOGETHER ALL NIGHT AS IT
MOVES ACROSS NORTHERN MISSOURI AFTER MIDNIGHT. WHILE MOST OF THE
STORMS WILL REMAIN BELOW SEVERE LIMITS AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE THROUGH AROUND 9 PM OVER PARTS OF EXTREME
EAST CENTRAL KANSAS AND EXTREME WEST CENTRAL MISSOURI. LARGE HAIL
WOULD BE THE PRIMARY SEVERE THREAT AS WELL AS ISOLATED POCKETS OF
HEAVY RAINFALL.

THUNDERSTORMS LATER TONIGHT SHOULD REMAIN BELOW SEVERE LIMITS WITH
SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER IN NORTH CENTRAL MISSOURI THURSDAY
MORNING. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

FOR THURSDAY INTO EARLY NEXT WEEK...TEMPERATURES WILL BEGIN TO CLIMB
BACK INTO THE UPPER 80S AND LOWER 90S WITH HEAT INDICES RISING INTO
THE MIDDLE AND UPPER 90S.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND AND EARLY NEXT
WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TONIGHT.

MJ

In the hours before

Local storm report, Jun 1, 7:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             4 W LANSING             39.25N 94.96W
06/01/2011  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

AJ
Special weather statement, Jun 1, 7:40 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT WED JUN 1 2011

KSZ025-020115-
ATCHISON KS-
740 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON COUNTY UNTIL 815
PM CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EFFINGHAM...OR 10 MILES NORTHWEST OF
NORTONVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EFFINGHAM...LANCASTER AND FARMINGTON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3960 9528 3944 9527 3946 9553 3957 9553
TIME...MOT...LOC 0040Z 271DEG 15KT 3952 9544

DEROCHE
Special weather statement, Jun 1, 8:06 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT WED JUN 1 2011

KSZ103-020130-
LEAVENWORTH KS-
806 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEAVENWORTH COUNTY UNTIL
830 PM CDT...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TONGANOXIE...MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TONGANOXIE AND RENO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3915 9501 3905 9495 3902 9519 3907 9519
TIME...MOT...LOC 0105Z 251DEG 19KT 3905 9516

DEROCHE
Local storm report, Jun 1, 8:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             1 ESE RENO              39.04N 95.10W
06/01/2011  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

AJ
Local storm report, Jun 1, 8:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             TONGANOXIE              39.11N 95.08W
06/01/2011  E1.75 INCH       LEAVENWORTH        KS   PUBLIC

&&

AJ
Special weather statement, Jun 1, 8:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT WED JUN 1 2011

KSZ025-MOZ020-028-020230-
ATCHISON KS-BUCHANAN MO-PLATTE MO-
839 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...
SOUTHWESTERN BUCHANAN AND EASTERN ATCHISON COUNTIES UNTIL 930 PM
CDT...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATCHISON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEWIS AND CLARK VI...BEAN LAKE AND IATAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3958 9484 3946 9482 3947 9517 3953 9518
TIME...MOT...LOC 0139Z 266DEG 18KT 3950 9512

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:29 PM CDTSpecial Weather StatementEAXLeavenworth46 min
Jun 1, 7:40 PM CDTSpecial Weather StatementEAXAtchison35 min
Jun 1, 8:06 PM CDTSpecial Weather StatementEAXLeavenworth24 min
Jun 1, 8:16 PM CDTSevere Thunderstorm WarningEAXLeavenworth29 min
Jun 1, 9:15 PM CDTSevere Thunderstorm WarningEAXLeavenworth30 min
Jun 2, 4:53 AM CDTRiver Flood WarningEAXAtchison, Leavenworth34 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.